MAUDE Adverse Event Report: ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER CENTURION VISION SYSTEM, ACCESSORY, OZIL TORSIONAL HANDPIECE; UNIT, PHACOFRAGMENTATION

ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER CENTURION VISION SYSTEM, ACCESSORY, OZIL TORSIONAL HANDPIECE; UNIT, PHACOFRAGMENTATION
Catalog Number 8065750469
Medical Device Problem Code No Device Output (1435)
Health Effect - Clinical Codes Wound Dehiscence (1154); Corneal Edema (1791); Eye Burn (2523)
Date of Event 10/13/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Event or Problem Description
A customer reported that during a cataract surgery with an intra ocular lens implant (iol) an ophthalmic handpiece did not work, and phacoemulsification (phaco) power was not there as a result corneal burn, corneal oedema around the main incision where the phaco tip caused corneal burn which required two sutures and bandage as leak occurred which got resolved after one week.Handpiece and pack were changed.
 
Additional Manufacturer Narrative
The product under investigation is not a serviceable device.Therefore, a service record review was not performed.There was no product returned on this investigation.Based on the information obtained, the root cause of the reported event is inconclusive.A non-conformance based review of the serial number was performed and did not reveal any potential contributing factors to the reported complaint.A manufacturing device history record (dhr) review was performed prior to product release to ensure that the product was manufactured in compliance with the device master record.Based on the assessment, the product met release criteria.A review for ¿complaints reported against this serial number¿ was performed.No similar complaints were reported for this product serial number (under investigation).The potential causes of the reported ¿no phacoemulsification, thermal injury/corneal burn (incision site), corneal wound leakage, corneal sutures, and corneal edema¿ can be attributed to surgical mitigations or surgical factors.By proactively implementing preventive strategies to optimize surgical outcomes, surgeons will prioritize patient safety during manual small incision cataract surgery (msics) procedures.However, the handpiece was not returned for this investigation.Therefore, based upon the information obtained, the root cause of the reported event(s) remains inconclusive.Manufacturer will continue to monitor data for evidence of adverse trending and take further action, as appropriate.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
CENTURION VISION SYSTEM, ACCESSORY, OZIL TORSIONAL HANDPIECE
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer (Section G)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23552773
Report Number2028159-2025-01675
Device Sequence Number18473366
Product Code HQC
UDI-Device Identifier00380657504695
UDI-Public(01)00380657504695(17)270622(11)170622(10)NA
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K121555
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065750469
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/17/2025
Supplement Date Received by Manufacturer03/10/2026
Initial Report FDA Received Date11/14/2025
Supplement Report FDA Received Date03/14/2026
Date Device Manufactured06/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CENTURION SURGICAL PROCEDURE PAK; CUSTOM-PAK SURGICAL PROCEDURE PACK
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown